Did you have any side effects using the DulcoLax/MiraLax with Gatorade Colonoscopy Prep?

Apr 26
Posted by admin Filed in Nausea Diarrhea Headache

Did you have any side effects using the DulcoLax/MiraLax with Gatorade Colonoscopy Prep?
I am having a difference of opinion with my doctor over the use of any PEG3350 based laxative prep. She has tried to convince me that Miralax and Gatorade is tasteless and has no adverse side effects.

If you have taken the Dulcolax (bisacodyl) tablets followed by 2358 gr Miralax (or other similar PEG3350 laxative) mixed in Gatorade (or other sports drink), how would you rate it? (Scale of 1 to 5 with 5 being excellent and 1 being awful.)

Did you have side effects during or after? I am talking about nausea, vomiting, chills, fever, headaches, etc.

When did you start the first glass? At what interval? Were you able to finish it?

Were you running to the toilet all night or were you able to sleep?

How long did the diarrhea last after the last dose? Was it still repeating in the morning?

Were there encore performances of diarrhea after the colonoscopy or the next day?
I am very experienced with having colonoscopies; so, I know what that involves for me. I always reused any PEG 3350 based prep. I have had 4 prior colonoscopies and always used Fleet Phospha Soda. Fleet officially recalled Phospha Soda and removed from it from their product offering over concerns (and litigation) about some patients experiencing renal failure. Using Phospha Soda starting at 6 pm the night before, the chemically induced diarrhea was pretty much stopped before I went to bed about 11 pm.

Answer by ChemoAngel
Yes, Miralax is tasteless, and is used a lot now for Colonoscopies. If you don’t like gatorade, try adding a different juice. Ask the pharmacist. The Dulcolax as well, is flavorless. My side effects, just Extra Bowel Movements, meant to clear out your system. Worst part of getting a colonoscopy. No, there are no encore performances. Well, you’ll be running to the toilet about every hour or so. Sometimes on the half hour, it is kind of difficult to sleep…prepare for a long night. You can sleep under anesthesia in the morning. You just need to follow the directions on the sheet at when to take it. It’s all stated in the instructions. Good Luck.

Answer by Memere RN/BA
Recently had about my 8th colonoscopy and yes they changed the prep. I had the Miralax, Bisacodyl, only I drank the miralax with juice. The only reason they tell you to use gatorade is because it’s full of electrolytes which you need because with the BMs, you will loose a lot of your electrolytes most important, potassium. So if you like the taste of gatorade, ( I despise it) then use it. You will not be up all night. I was not. I started when I was told and I slept like a baby. Once this stuff takes effect, you will go not every hour, but more than that. It’s very effective. Eat your Jello and stay home. Watch movies, but know this, there are no harsh side effects, no nausea, no vomiting. I didn’t experience any of that. Good luck, and hope all comes out well, (Bad joke, sorry)

Did you have any side effects using the DulcoLax/MiraLax with Gatorade Colonoscopy Prep?

Give your answer to this question below!

Share

Is there any chance the large amount of orange Gatorade I’m drinking is turning my diarrhea orange/red?

Jun 10
Posted by admin Filed in Nausea and Diarrhea

Is there any chance the large amount of orange Gatorade I’m drinking is turning my diarrhea orange/red?
I’ve been sick for a few days with diarrhea and nausea and the doctor told me to drink gatorade…I’ve been drinking gatorade for the past day and today I had diarrhea that was a little red/orange. Could it be the gatorade or should I be worried?
Also, I’ve been eating red Jello lately.

Answer by meemee
possibly…drink blue and see what happens

Answer by acco5
thanx for sharing !!!

Answer by Scottie
I agree with “meemee”. Drink a different color (give it plently of time to get throught your system) and see what happens. If the color doesn’t change I’d get to a doctor-quickly.

Answer by fuzzyfontaine
Absolutely gatoraid has dye. To be safe you might want to try to switch to a clear gatoraid or pedialite.

Hope you feel better soon.

Answer by are_see_bee
There is a good chance that’s what is causing it since there is food coloring as an ingrediant in there. Your food intake does directly affect the “outgoing.”

Answer by sharon w
Yes, many drinks and some fruit juice’s use an artificial food coloring agents,and they can stain urine and feces,not to worry.Are you taking any meds that will help control the diarrhea? That may help curtailing the fluid loss from your body. Take care. SW RNP

Answer by Just Rach
Often with that kind of bowl movment it is bactira’s living in your intestine that is getting carried away, Yes the food in take that you have does effect it.

I would suggest you go easy on the gatorade, yes they supply the liquid and sugar and salt intake but very little else. Unless your vomiting, I would suggest takin something a little more solid, and then drinking flat gingerade. Ginger as a herb does great things for ailing bodies. Also if you drink herbal tea try a little comfrey and Lemon, those will help you out alot too. I normally have my kids drink it once a day when they are sick.

Some over the counter pills work great with this kind of thing
Good Luck

Rach

Answer by Tacyella
hell yeah, i drink blue powerade with vodka, smoke chron and my poops are often green the next day!

Answer by Angela C
first off, gatorade is full of sugar which can actually make diarrhea worse. It probably is what is making your stool funny colored.

Is there any chance the large amount of orange Gatorade I’m drinking is turning my diarrhea orange/red?

Add your own answer in the comments!

Share